MAUDE Adverse Event Report: ARTHREX, INC. HUMERAL DRILL, 2.0 MM; DRILL BIT

ARTHREX, INC. HUMERAL DRILL, 2.0 MM; DRILL BIT
Model Number HUMERAL DRILL, 2.0 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an ucl stabilization surgery the drill broke into two pieces.The reported issue was initially identified during the incoming inspection at the arthrex warehouse.Further information were requested and the customer confirmed that the reported issue has occurred during a surgery but did not forward a complaint as the surgery could be finished successfully.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged ar-7720-2.0 humeral drill, 2.0 mm batch number: 021543 was received for investigation.Visual evaluation of the returned device noted the tip of the device had broken off and the broken fragment was retrieved and returned.Functional testing was not performed due to the damage to the device.The cause for the reported failure can be attributed to overstressing a device that is damaged naturally and inevitably as a result of normal wear or aging from repeated usage/reprocessing.Manufactured date: 05-dec-2015.Refer to investigation photos.

Brand Name
HUMERAL DRILL, 2.0 MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21651682
Report Number1220246-2025-01046
Device Sequence Number15780121
Product Code HTW
UDI-Device Identifier00888867042124
UDI-Public(01)00888867042124(10)021543
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHUMERAL DRILL, 2.0 MM
Device Catalogue NumberAR-7720-2.0
Device Lot Number021543
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown